Buprenorphine is a medication, also known as Suboxone. It is used for the treatment of Opiate Use Disorder. Buprenorphine is by itself an Opiate, but is different from all other Opiates. Buprenorphine reduces the Opiate cravings and withdrawal symptoms. Unlike all the other Opiates which can cause overdoses at higher doses; Buprenorphine is unique in that it blocks its own action. That means, the more you take, the less is works. For that reason, very few people (perhaps 600 in ten years) have ever died from an overdose of Buprenorphine, especially if they don’t mix it with other drugs. That is compared to over 250,000 Americans who have died from Opiate overdoses in the past ten years.
But, Buprenorphine can make you sick if you don’t take it properly. It is to be taken after the person is in mild to moderate Opiate withdrawal. If a person takes the Buprenorphine while they are under the influence and intoxicated from other Opiates, it will put them in immediate withdrawal. For that reason, the first dose needs to be taken only after the person is already having withdrawal symptoms. Generally, that is about 24 hours after the last dose of Opiates. If taken too soon, Buprenorphine can precipitate withdrawal symptoms.
There is another way that Buprenorphine can make a person sick. That is, if the person takes too much all at once or increases the dose too much at one time. If a person does not take Buprenorphine properly, it can induce withdrawal symptoms. The person could experience nausea, vomiting, diarrhea, hot and cold flashes, muscle aches and pains, anxiety and restlessness.
Buprenorphine is an effective treatment for Opiate Use Disorder, but it must be taken properly, or it can make someone sick.
If you or someone you know has a problem with drugs or alcohol, call: The Drug and Alcohol Detox Clinic of South Mississippi @ 601-261-9101, or on the web @ www.TheDrugandAlcoholDetoxClinic.com. You can also follow them on Twitter for latest news and update! There’s Still Hope!
Be the first to like.